Write a review

Botox: Probably Won't Do It Again

I first got Botox in 2007-10 units between the...

I first got Botox in 2007-10 units between the eyes and 4 units each in crow's feet. I was 28 at the time, and although the 10 units between the eyes looked great, I never really got used to the difference in my smile from the botox in the crow's feet. Now-on to the side effects...Later that evening, I came down with a migraine. Nothing could take this headache away! It lasted 3 weeks. I didnt place it at the time, but I was so tired for the same amount of time: sleeping during the day and feeling very groggy. I think that the fatigue may have been the botox but can't be sure. At the time I was thinking I was anemic or just coming down with a flu. I did not get anymore treatments because I became pregnant and had my second child.

After having my child and stopping breastfeeding, vanity struck once again and I decided to take a chance and get it done again, minus the crow's feet. So I only had 10 units put in between my eyes. That night, lying in bed and drifting off to sleep, an intense fear and panic immediately rushed throughout my whole body and I was having a panic attack. I was sure that it had to be all in my head (trying to convince myself that), but called the doctor anyway. He told me to take a bennedryl and see how I did, and it helped me go to sleep. I swore I would never do botox again!! ....Until a few days later, when one side of my forehead was frozen but the other was not. So I went in and got a few units in the non-frozen side (And a prescription for a few xanax!) I didnt end up taking any of the xanax, nor did I have any panic attack.

I also want to mention that I did not have a headache the second and third time around. I did, however, have a generalized anxiety for several weeks, almost like I had too much coffee. I would be nervous about social situations, about my small child getting hurt-you name it, I was worrying about it. So I dont have the worried/mad look on my face, yet I am panicked inside. Plus, after researching and learning more about the immune response, I feel like this is my bodies way of trying to rid itself of the toxin. The first time, my immune system was hit hard--the toxin worked beautifully too: lasted about 5 months and seemed to work much more quickly than the second time around, which took several days to kick in and only lasted about 6 weeks at full effect. It has not completely worn off, but I definitely have more movement in my face than last time (and see the 11's creeping back)

So my problem is: what could possibly happen next? I don't think I want to find out.

The long term headache is certainly a known side effect of Botox. Most headaches last a day and resolve. However, there are instances where headaches will last 2-7 more days. I have not heard of the other symptoms.
Next time, you might ask your physician to allow you to examine the bottle. Look for the hologram. I practice in Virginia Beach, and know of one physician that orders his Botox via China/Europe.
Reply
yeah botox can cause this...but the chances are very low. EITHER: A) It was either your specific body reaction to it B) TOO much was injected C) Doctor injected TOO much at one time and not in increments D) Inexperienced injector E) was not injected directly into the muscle basically what I think is that the toxin was in your head so your body tried to get rid of it, which is really hard since Botox is very toxic. i think some of it diffused from the site where it was injected. I read about this, and it happens in less than 2% of cases, but it does happen.
Reply
this is really not a known side effect of botox, and the desciprtion sounds like your immune system responded quite adversely, but its not a symptom..weird.
Reply

Okay, So I gave in...

I've started to get botox regularly again. I do premedicate with Benedryl, which seems to help. The last time I did get sick for several days: throwing up, dizzy. But to me the anti-aging effects are worth a few days of flu.
Name not provided

He is a great doctor.

Was this review helpful?